Approche p-adique de la conjecture de Greenberg pour les corps totalement réels
Annales Mathématiques Blaise Pascal, Tome 24 (2017) no. 2, pp. 235-291.

Soit k un corps de nombres totalement réel et soit k sa p -extension cyclotomique pour un premier p>2. Nous donnons (Théorème 3.4) une condition suffisante de nullité des invariants d’Iwasawa λ,μ, lorsque p est totalement décomposé dans k, et nous obtenons d’importantes tables de corps quadratiques et p pour lesquels on peut conclure que λ=μ=0. Nous montrons que le nombre de p-classes ambiges de k n (n-ième étage dans k ) est égal à l’ordre du groupe de torsion 𝒯 k du groupe de Galois de la pro-p-extension Abélienne p-ramifiée maximale de k (Théorème 4.7), pour tout ne, où p e est l’exposant de U k * /E ¯ k (en termes d’unités locales et globales). Puis nous établissons des analogues de la formule de Chevalley en utilisant une famille (Λ i n ) 0im n de sous-groupes de k × contenant E k , dans lesquels tout x est norme d’un idéal de k n . Cette famille est attachée à la filtration classique du p-groupe des classes de k n définissant l’algorithme de calcul de son ordre en m n pas. À partir de cela, nous montrons (Théorème 6.3) que m n (λ·n+μ·p n +ν)/v p (#𝒯 k ) et que la condition m n =O(1) (i.e., λ=μ=0) dépend essentiellement des valuations 𝔭-adiques des x p-1 -1 p, xΛ i n , pour 𝔭p, de sorte que la conjecture de Greenberg est fortement dépendante de « quotients de Fermat » dans k × . Des heuristiques et statistiques sur ces quotients de Fermat (Sections 6, 7, 8) montrent qu’ils suivent des lois de probabilités naturelles, liées à 𝒯 k quel que soit n, suggérant que λ=μ=0 (Heuristiques 7.5, 7.6, 7.10).

Ceci impliquerait que, pour une preuve de la conjecture de Greenberg, certains résultats p-adiques profonds (probablement inaccessibles actuellement), ayant une certaine analogie avec la conjecture de Leopoldt, sont nécessaires avant toute référence à la seule théorie d’Iwasawa algébrique.

Let k be a totally real number field ant let k be its cyclotomic p -extension for a prime p>2. We give (Theorem 3.4) a sufficient condition of nullity of the Iwasawa invariants λ,μ, when p totally splits in k, and we obtain important tables of quadratic fields and p for which we can conclude that λ=μ=0. We show that the number of ambiguous p-classes of k n (nth stage in k ) is equal to the order of the torsion group 𝒯 k , of the Galois group of the maximal Abelian p-ramified pro-p-extension of k (Theorem 4.7), for all ne, where p e is the exponent of U k * /E ¯ k (in terms of local and global units). Then we establish analogs of Chevalley’s formula using a family (Λ i n ) 0im n of subgroups of k × containing E k , in which any x is norm of an ideal of k n . This family is attached to the classical filtration of the p-class group of k n defining the algorithm of computation of its order in m n steps. From this, we prove (Theorem 6.3) that m n (λ·n+μ·p n +ν)/v p (#𝒯 k ) and that the condition m n =O(1) (i.e., λ=μ=0) essentially depends on the 𝔭-adic valuations of the x p-1 -1 p, xΛ i n , for 𝔭p, so that Greenberg’s conjecture is strongly related to “Fermat quotients” in k × . Heuristics and statistical analysis of these Fermat quotients (Sections 6, 7, 8) show that they follow natural probabilities, linked to 𝒯 k whatever n, suggesting that λ=μ=0 (Heuristics 7.5, 7.6, 7.10).

This would imply that, for a proof of Greenberg’s conjecture, some deep p-adic results (probably out of reach now), having some analogy with Leopoldt’s conjecture, are necessary before referring to the sole algebraic Iwasawa theory.

Publié le : 2017-11-20
DOI : https://doi.org/10.5802/ambp.370
Classification : 11R23,  11R29,  11R37,  11Y40
Mots clés: Greenberg’s conjecture, Iwasawa’s theory, p-class groups, class field theory, Fermat quotients, p-adic regulators, Leopoldt’s conjecture
@article{AMBP_2017__24_2_235_0,
     author = {Georges Gras},
     title = {Approche $p$-adique de la conjecture de Greenberg  pour les corps totalement r\'eels},
     journal = {Annales Math\'ematiques Blaise Pascal},
     pages = {235--291},
     publisher = {Annales math\'ematiques Blaise Pascal},
     volume = {24},
     number = {2},
     year = {2017},
     doi = {10.5802/ambp.370},
     language = {fr},
     url = {ambp.centre-mersenne.org/item/AMBP_2017__24_2_235_0/}
}
Georges Gras. Approche $p$-adique de la conjecture de Greenberg  pour les corps totalement réels. Annales Mathématiques Blaise Pascal, Tome 24 (2017) no. 2, pp. 235-291. doi : 10.5802/ambp.370. https://ambp.centre-mersenne.org/item/AMBP_2017__24_2_235_0/

[1] Jilali Assim; Thong Nguyen Quang Do Sur la constante de Kummer-Leopoldt d’un corps de nombres, Manuscr. Math., Volume 115 (2004) no. 1, pp. 55-72 https://www.researchgate.net/publication/225914673 | Article | MR 2092776 | Zbl 1081.11071

[2] Raphaël Badino; Thong Nguyen Quang Do Sur les égalités du miroir et certaines formes faibles de la conjecture de Greenberg, Manuscr. Math., Volume 116 (2005) no. 3, pp. 323-340 https://www.researchgate.net/publication/226875893 | Article | MR 2130946 | Zbl 1073.11067

[3] Karim Belabas; Jean-François Jaulent The logarithmic class group package in PARI/GP, Publications mathématiques de Besançon. Algèbre et théorie des nombres (Publications Mathématiques de la Faculté des Sciences de Besançon) Volume 2016, Presses Universitaires de Franche-Comté, 2016, pp. 5-18 | Zbl 06751599

[4] Jean-Robert Belliard; Thong Nguyen Quang Do On modified circular units and annihilation of real classes, Nagoya Math., Volume 177 (2005), pp. 77-115 http://projecteuclid.org/euclid.nmj/1114632159 | Article | MR 2124548 | Zbl 1092.11043

[5] Luca Caputo; Filippo Alberto Edoardo Nuccio A criterion for Greenberg’s conjecture, Proc. Am. Math. Soc., Volume 136 (2008) no. 8, pp. 2741-2744 http://www.ams.org/journals/proc/2008-136-08/S0002-9939-08-09283-6/S0002-9939-08-09283-6.pdf | Article | MR 2399036 | Zbl 1204.11168

[6] John Coates p-adic L-functions and Iwasawa’s theory, Algebraic number fields : L-functions and Galois properties (Proc. Sympos., Univ. Durham, Durham, 1975), Academic Press, London, 1977, pp. 269-353 | MR 0460282 | Zbl 0393.12027

[7] Albert A. Cuoco Generalized Iwasawa invariants in a family, Compos. Math., Volume 51 (1984) no. 1, pp. 89-103 | MR 734786 | Zbl 0562.12006

[8] Takashi Fukuda Cyclotomic units and Greenberg’s conjecture for real quadratic fields, Math. Comput., Volume 65 (1996) no. 215, pp. 1339-1348 http://www.ams.org/journals/mcom/1996-65-215/S0025-5718-96-00730-2/S0025-5718-96-00730-2.pdf | Article | MR 1344612 | Zbl 0862.11060

[9] Takashi Fukuda Greenberg’s conjecture and relative unit groups for real quadratic fields, J. Number Theory, Volume 65 (1997) no. 1, pp. 23-39 http://www.sciencedirect.com/science/article/pii/S0022314X97921260 | Article | MR 1458200 | Zbl 0893.11044

[10] Takashi Fukuda; Keiichi Komatsu On p -extensions of real quadratic fields, J. Math. Soc. Japan, Volume 38 (1986) no. 1, pp. 95-102 https://www.jstage.jst.go.jp/article/jmath1948/38/1/38_1_95/_pdf | Article | MR 816225 | Zbl 0588.12004

[11] Takashi Fukuda; Hisao Taya Computational research on Greenberg’s conjecture for real quadratic fields, Mem. Sch. Sci. Eng. Waseda Univ. (1994) no. 58, p. 175-203 (1995) | MR 1326771 | Zbl 0852.11064

[12] Takashi Fukuda; Hisao Taya The Iwasawa λ-invariants of p -extensions of real quadratic fields, Acta Arith., Volume 69 (1995) no. 3, pp. 277-292 http://matwbn.icm.edu.pl/ksiazki/aa/aa69/aa6936.pdf | Article | MR 1316480 | Zbl 0828.11060

[13] Georges Gras Sur les l-classes d’idéaux dans les extensions cycliques relatives de degré premier l., Ann. Inst. Fourier, Volume 23 (1973) no. 3 et 4, p. 1-48 et p. 1–44 | Article | MR 0360519

[14] Georges Gras Nombre de ϕ-classes invariantes. Application aux classes des corps abéliens, Bull. Soc. Math. Fr., Volume 106 (1978) no. 4, pp. 337-364 | Article | MR 518043 | Zbl 0392.12005

[15] Georges Gras Classes généralisées invariantes, J. Math. Soc. Japan, Volume 46 (1994) no. 3, pp. 467-476 http://projecteuclid.org/euclid.jmsj/1227104692 | Article | MR 1276833 | Zbl 0816.11057

[16] Georges Gras Class field theory : From theory to practice, Springer Monographs in Mathematics, Springer, 2005, xiv+491 pages (Second corrected printing) | Article | MR 1941965

[17] Georges Gras Les θ-régulateurs locaux d’un nombre algébrique  : conjectures p-adiques, Can. J. Math., Volume 68 (2016) no. 3, pp. 571-624 | Article | MR 3492629 | Zbl 1351.11033

[18] Georges Gras Invariant generalized ideal classes – structure theorems for p-class groups in p-extensions, Proc. Indian Acad. Sci. Math. Sci., Volume 127 (2017) no. 1, pp. 1-34 | Article | MR 3605238 | Zbl 06731203

[19] Georges Gras The p-adic Kummer–Leopoldt constant – Normalized p-adic regulator (2017) (https://arxiv.org/abs/1701.06857, to appear in Int. J. Number Theory)

[20] Georges Gras; Jean-François Jaulent Sur les corps de nombres réguliers, Math. Z., Volume 202 (1989) no. 3, pp. 343-365 https://eudml.org/doc/174095 | Article | MR 1017575 | Zbl 0704.11040

[21] Ralph Greenberg On the Iwasawa invariants of totally real number fields, Am. J. Math., Volume 98 (1976) no. 1, pp. 263-284 http://www.jstor.org/stable/2373625 | Article | MR 0401702 | Zbl 0334.12013

[22] Farshid Hajir; Christian Maire Prime decomposition and the Iwasawa mu-invariant (2016) (https://arxiv.org/abs/1601.04195)

[23] D. Roger Heath-Brown An estimate for Heilbronn’s exponential sum, Analytic number theory, Vol. 2 (Allerton Park, IL, 1995) (Progr. Math.) Volume 139, Birkhäuser, 1996, pp. 451-463 | MR 1409372 | Zbl 0857.11041

[24] Humio Ichimura; Hiroki Sumida On the Iwasawa invariants of certain real abelian fields. II, Int. J. Math., Volume 7 (1996) no. 6, pp. 721-744 http://www.worldscientific.com/doi/pdfplus/10.1142/S0129167X96000384 | Article | MR 1417782 | Zbl 0881.11075

[25] Humio Ichimura; Hiroki Sumida On the Iwasawa invariants of certain real abelian fields, Tohoku Math. J., Volume 49 (1997) no. 2, pp. 203-215 http://projecteuclid.org/download/pdf_1/euclid.tmj/1178225147 | Article | Zbl 0886.11060

[26] Akira Inatomi On p -extensions of real abelian fields, Kodai Math. J., Volume 12 (1989) no. 3, pp. 420-422 http://projecteuclid.org/download/pdf_1/euclid.kmj/1138039105 | Article | MR 1023543 | Zbl 0697.12005

[27] Kenkichi Iwasawa On the μ-invariants of -extensions, Number theory, algebraic geometry and commutative algebra, in honor of Yasuo Akizuki (1973), pp. 1-11 | MR 0357371 | Zbl 0281.12005

[28] Jean-François Jaulent L’arithmétique des -extensions, Publications Mathématiques de la Faculté des Sciences de Besançon, Université de Franche-Comté, Faculté des Sciences, Besançon, 1986, viii+349 pages (Dissertation, Université de Franche-Comté, Besançon, 1986, Théorie des nombres. Fasc. 1. 1984–1986 http://pmb.univ-fcomte.fr/1986/Jaulent_these.pdf) | MR 859709 | Zbl 0601.12002

[29] Jean-François Jaulent Théorie -adique globale du corps de classes, J. Théor. Nombres Bordx, Volume 10 (1998) no. 2, pp. 355-397 http://jtnb.cedram.org/item?id=JTNB_1998__10_2_355_0 | Article | MR 1828250 | Zbl 0938.11052

[30] Jean-François Jaulent Normes cyclotomiques naïves et unités logarithmiques (2016) (http://arxiv.org/abs/1609.01901)

[31] Jean-François Jaulent Note sur la conjecture de Greenberg (2016) (https://arxiv.org/abs/1612.00718)

[32] Jean-François Jaulent; Thong Nguyen Quang Do Corps p-rationnels, corps p-réguliers, et ramification restreinte, J. Théor. Nombres Bordx, Volume 5 (1993) no. 2, pp. 343-363 http://jtnb.cedram.org/item?id=JTNB_1993__5_2_343_0 | Article | MR 1265910 | Zbl 0957.11046

[33] James S. Kraft; René Schoof Computing Iwasawa modules of real quadratic number fields, Compos. Math., Volume 97 (1995) no. 1-2, pp. 135-155 (Special issue in honour of Frans Oort. Erratum in ibid. 103 (1996), no. 2, p. 241) | MR 1355121 | Zbl 0840.11043

[34] Matthieu Le Floc’h; Abbas Movahhedi; Thong Nguyen Quang Do On capitulation cokernels in Iwasawa theory, Am. J. Math., Volume 127 (2005) no. 4, pp. 851-877 http://www.unilim.fr/pages_perso/matthieu.lefloch/coker3.pdf | Article | MR 2154373 | Zbl 1094.11039

[35] Abbas Movahhedi; Thong Nguyen Quang Do Sur l’arithmétique des corps de nombres p-rationnels, Séminaire de Théorie des Nombres, Paris 1987–88 (Progr. Math.) Volume 81, Birkhäuser, 1990, pp. 155-200 https://www.researchgate.net/publication/236865321 | MR 1042770 | Zbl 0703.11059

[36] Thong Nguyen Quang Do Sur la conjecture faible de Greenberg dans le cas abélien p-décomposé, Int. J. Number Theory, Volume 2 (2006) no. 1, pp. 49-64 http://www.worldscientific.com/doi/pdf/10.1142/S1793042106000395 | Article | MR 2217794 | Zbl 1115.11066

[37] Thong Nguyen Quang Do Formules de genres et conjectures de Greenberg, Ann. Math. Québec (2017) (https://doi.org/10.1007/s40316-017-0093-y) | Article

[38] Thong Nguyen Quang Do Sur une forme faible de la conjecture de Greenberg II, Int. J. Number Theory, Volume 13 (2017) no. 4, pp. 1061-1070 | Article | MR 3627698 | Zbl 06710244

[39] Yoshinori Nishino On the Iwasawa invariants of the cyclotomic 2 -extensions of certain real quadratic fields, Tokyo J. Math., Volume 29 (2006) no. 1, pp. 239-245 https://projecteuclid.org/euclid.tjm/1166661877 | Article | MR 2258282 | Zbl 1170.11039

[40] Manabu Ozaki; Hisao Taya A note on Greenberg’s conjecture for real abelian number fields, Manuscr. Math., Volume 88 (1995) no. 3, pp. 311-320 http://link.springer.com/article/10.1007/BF02567825 | Article | MR 1359700 | Zbl 0855.11056

[41] Jean-Pierre Serre Sur le résidu de la fonction zêta p-adique d’un corps de nombres, C. R. Acad. Sci. Paris Sér. A-B, Volume 287 (1978) no. 4, p. A183-A188 | MR 0506177 | Zbl 0393.12026

[42] Jean-Pierre Serre Quelques applications du théorème de densité de Chebotarev, Publ. Math., Inst. Hautes Étud. Sci. (1981) no. 54, pp. 323-401 http://archive.numdam.org/article/PMIHES_1981__54__123_0.pdf | MR 644559 | Zbl 0496.12011

[43] Jean-Pierre Serre Corps locaux, Actualités Scientifiques et Industrielles, Volume 1296, Hermann, 2004, 245 pages | MR 0354618 | Zbl 1095.11504

[44] Warren M. Sinnott On p-adic L-functions and the Riemann-Hurwitz genus formula, Compos. Math., Volume 53 (1984) no. 1, pp. 3-17 | MR 762305 | Zbl 0545.12011

[45] Hiroki Sumida On capitulation of S-ideals in p -extensions, J. Number Theory, Volume 86 (2001) no. 1, pp. 163-174 http://www.sciencedirect.com/science/article/pii/S0022314X00925617 | Article | MR 1813535 | Zbl 0997.11090

[46] Hisao Taya On cyclotomic p -extensions of real quadratic fields, Acta Arith., Volume 74 (1996) no. 2, pp. 107-119 http://matwbn.icm.edu.pl/ksiazki/aa/aa74/aa7422.pdf | Article | MR 1373702 | Zbl 0838.11069

[47] Hisao Taya On p-adic zeta functions and p -extensions of certain totally real number fields, Tohoku Math. J., Volume 51 (1999) no. 1, pp. 21-33 https://www.jstage.jst.go.jp/article/tmj1949/51/1/51_1_21/_pdf | Article | MR 1671739 | Zbl 0943.11049

[48] Hisao Taya Iwasawa λ 5 and μ 5 -invariants of a totally real cubic field with discriminant 1396, Bulletin of Miyagi University of Education, Volume 49 (2015), pp. 91-94 http://id.nii.ac.jp/1138/00000408/

[49] The PARI Group PARI/GP version 2.9.0, 2016 (available from http://pari.math.u-bordeaux.fr/)

[50] Lawrence C. Washington Introduction to cyclotomic fields, Graduate Texts in Mathematics, Volume 83, Springer, 1997, xiv+487 pages | Article | MR 1421575 | Zbl 0966.11047

[51] Hiroshi Yamashita On the Iwasawa invariants of totally real number fields, Manuscr. Math., Volume 79 (1993) no. 1, pp. 1-5 http://www.digizeitschriften.de/download/PPN365956996_0079/PPN365956996_0079___log4.pdf | Article | MR 1213354 | Zbl 0796.11048